Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 369, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2011, 7:00 PM CDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 3, 2011, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Grayson County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2695 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KLMK 040000
SVRLMK
KYC027-085-091-183-040030-
/O.NEW.KLMK.SV.W.0369.110704T0000Z-110704T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 730 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLOVERPORT TO SHREVE...MOVING
SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HARDINSBURG...
SAMPLE AND VANZANT...
SHREVE...
ROCKVALE...
HITES FALLS AND DEMPSTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3789 8667 3789 8665 3785 8666 3784 8663
3786 8660 3789 8660 3792 8631 3746 8650
3754 8678
TIME...MOT...LOC 0000Z 306DEG 14KT 3783 8657 3758 8667
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER2 follow-up statements
560
WWUS53 KLMK 040020
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT SUN JUL 3 2011
KYC091-040031-
/O.CAN.KLMK.SV.W.0369.000000T0000Z-110704T0030Z/
HANCOCK KY-
720 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3766 8664 3766 8662 3768 8663 3785 8655
3792 8631 3746 8650 3756 8669
TIME...MOT...LOC 0021Z 306DEG 14KT 3778 8640 3753 8659
$$
KYC027-085-183-040030-
/O.CON.KLMK.SV.W.0369.000000T0000Z-110704T0030Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
720 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN GRAYSON...WESTERN BRECKINRIDGE AND NORTHEASTERN OHIO
COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARDINSBURG TO HITES FALLS...MOVING SOUTHEAST AT 15
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HARDINSBURG...
HINTON HILLS AND CANNONS POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3766 8664 3766 8662 3768 8663 3785 8655
3792 8631 3746 8650 3756 8669
TIME...MOT...LOC 0021Z 306DEG 14KT 3778 8640 3753 8659
WIND...HAIL 60MPH 0.75IN
$$
SCHOETTMER194
WWUS53 KLMK 040030
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM CDT SUN JUL 3 2011
KYC027-085-183-040040-
/O.EXP.KLMK.SV.W.0369.000000T0000Z-110704T0030Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
730 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAYSON...WESTERN
BRECKINRIDGE AND NORTHEASTERN OHIO COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3766 8664 3766 8662 3768 8663 3785 8655
3792 8631 3746 8650 3756 8669
TIME...MOT...LOC 0020Z 306DEG 14KT 3778 8640 3753 8659
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:14 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 3, 6:14 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 714 PM EDT SUN JUL 3 2011 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... DOING A QUICK FORECAST UPDATE TO BUMP UP POPS TO CATEGORICAL OVER THE NW QUAD OF THE CWA. HEAVY THUNDERSTORMS WILL BE MOMENTARILY MOVING INTO DUBOIS...PERRY AND HANCOCK COUNTIES...WHERE HEAVY RAIN...CONTINUOUS LIGHTNING AND ISOLATED FLASH FLOODING WILL BE THE MAIN THREATS. IF CORES CAN GET TALL ENOUGH...HAIL MAY BE AN OUTSIDE THREAT AS WELL. UPDATE OUT SHORTLY. .SHORT TERM (TONIGHT AND MONDAY)... ONGOING CONVECTION ALONG A FRONTAL BOUNDARY WAS LOCATED FROM CENTRAL KANSAS TO NEAR LOUISVILLE TO SOUTHERN OHIO AS OF 19Z. SCATTERED CONVECTION WILL CONTINUE TO MOVE EAST OVER OUR AREA AND ALSO DEVELOP SOUTH AND EAST OF LOUISVILLE AS WELL. SOME STRONGER STORMS HAD ALREADY BEEN IN THE FRANKFORT AREA AS OF 19Z. LAPSE SOUNDINGS INDICATE STRONG ELEVATED CAPE IN THE 3000 TO 4500 J/KG RANGE. HOWEVER...A WEAK WIND COLUMN HAS LIMITED STORM ORGANIZATION. THEREFORE...EXPECT CONTINUED PULSE TYPE STORMS WITH HAIL BEING THE MAIN THREAT. ONE INCH HAIL WAS REPORTED THIS AFTERNOON FROM A STORM IN DUBOIS COUNTY INDIANA. STORMS SHOULD DECLINE TONIGHT AFTER SUNSET. IF MOST OF THE LL CLOUDS CLEAR AS EXPECTED...WE COULD SEE SOME LIGHT PATCHY FOG IN THE VALLEYS AND FOG PRONE AREAS. A GOOD MID LEVEL CLOUD DECK SHOULD PREVENT FOG VSBYS FROM GOING TO LOW THOUGH. UPPED POPS TO 60 PERCENT FOR INDEPENDENCE DAY AS AN UPPER LEVEL TROUGH/SHORT WAVE APPROACH THE AREA WITH THE SFC FRONTAL BOUNDARY STILL LINGERING CLOSE BY. ENERGY OUT AHEAD OF THIS TROUGH COULD SPARK STORMS AS EARLY AS MID MORNING ON INDEPENDENCE DAY. ALTHOUGH THE DAY IS NOT EXPECTED TO BE A WASH OUT...STORM COVERAGE WILL LIKELY BE MORE THAN WHAT WAS EXPERIENCED TODAY. STORM THREATS WILL BE SIMILAR WITH HAIL BEING THE PRIMARY THREAT. SECONDARY THREATS INCLUDE GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. STAY UPDATED ON THE WEATHER TOMORROW ESPECIALLY IF YOU PLAN TO BE OUTDOORS. WITH A WARM MOIST ATMOS IN PLACE TONIGHT...LOWS ARE EXPECTED TO HOLD IN THE UPPER 60S TO LOWER 70S. HIGHS TOMORROW WILL BE COOLER THAN TODAY IN THE MID 80S TO AROUND 90. .LONG TERM (MONDAY NIGHT - SUNDAY)... AN UPPER TROUGH WILL START OFF ACROSS OR JUST WEST OF THE REGION MONDAY NIGHT. THIS TROUGH WILL NOT MOVE QUICKLY ACROSS THE AREA AS IT GETS REINFORCED FROM ADDITIONAL DISTURBANCES UPSTREAM. RIDGING WILL TRY AND BUILD IN FOR THE WEEKEND....BUT THE PATTERN LOOKS DISTURBED/WET ENOUGH FOR ISOLATED TO SCATTERED STORMS TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. WIND FLOW ALOFT LOOKS PRETTY WEAK EACH DAY...SO NOT WORRIED ABOUT ORGANIZED SEVERE WEATHER. DEPENDING ON WHEN THE TROUGHS CROSS THE REGION...WITH PEAK HEATING OR NOT...MAY GET SOME HAIL BUT TOO EARLY TO PINPOINT AT THIS TIME. WITH TROUGHING OVER THE AREA...TEMPERATURES SHOULD STAY CLOSE TO NORMAL EACH DAY. && .AVIATION (00Z TAF ISSUANCE)... THUNDERSTORMS HAVE BLOWN UP ALONG AN OUTFLOW BOUNDARY OVER CENTRAL KENTUCKY THIS EVENING ALONG WITH ADDITIONAL SHOWERS AND THUNDERSTORMS FIRING OVER SOUTHERN IL/SOUTHWEST IN. THESE STORMS SHOULD STAY AWAY FROM THE TAF SITES ALTHOUGH WILL HAVE TO SEE IF VERY SLOW MOVING COMPLEX OVER SW INDIANA HAS ENOUGH STRENGTH TO INFLUENCE SDF LATER THIS EVENING. FOR NOW...WILL KEEP TAF DRY AND IMPACTS LOW AS WE BEGIN TO LOSE AFTERNOON INSTABILITY. SDF TAF SHOULD MONITOR FOR POSSIBLE AMENDMENTS TO INCLUDE T-STORMS OVER THE NEXT FEW HOURS. OTHERWISE...CONVECTIVE DEBRIS FROM AFTERNOON/EVE THUNDERSTORMS SHOULD KEEP VISIBILITY RESTRICTIONS IN CHECK UNTIL MORE TOWARD DAWN ...AND EVEN THEN CONFIDENCE IS LOW THAT ENOUGH CLOUD COVER WILL ERODE FOR GOOD RADIATIONAL COOLING. NEVERTHELESS...BEST CHANCES FOR MVFR VIS RESTRICTIONS TOWARD DAWN WILL BE AT BWG/LEX. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AGAIN ON MONDAY AS A MID LEVEL IMPULSE/SHORTWAVE MOVE THROUGH THE REGION. FRONTAL BOUNDARY SHOULD BE SOUTH OF THE CWA ALTHOUGH WILL HAVE TO WATCH FOR ENHANCED COVERAGE NEAR BWG. SURFACE WINDS SHOULD REMAIN OUT OF THE NORTH AND WEST AT SDF/LEX WITH BWG VARIABLE AS THE BOUNDARY PASSES SOUTH LATER THIS EVENING/TONIGHT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........AL SHORT TERM.....AMS LONG TERM......RJS AVIATION.......BJS
Hazardous weather outlook, Jul 3, 2:52 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SUN JUL 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT SUN JUL 3 2011 /252 PM CDT SUN JUL 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE REST OF THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE WITH THE MAIN THREAT BEING HAIL. ANY THUNDERSTORM THAT DEVELOPS WILL CONTAIN HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. STORMS ARE EXPECTED TO BECOME MORE ISOLATED IN NATURE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL RETURN TO THE AREA ON INDEPENDENCE DAY AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM. AN UPPER LEVEL DISTURBANCE ALONG WITH A WEAK COOL FRONT WILL MOVE INTO THE REGION MIDWEEK...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY TO SOUTH CENTRAL KENTUCKY TUESDAY AND THEN ISOLATED TO SCATTERED STORMS AREAWIDE WEDNESDAY THROUGH FRIDAY. BY SATURDAY...SOME DRYING IS POSSIBLE AS A RIDGE OF HIGH PRESSURE TRIES TO MOVE INTO THE REGION FROM THE CENTRAL PLAINS. ISOLATED STORMS LOOK TO REMAIN CONFINED TO SOUTH CENTRAL KENTUCKY AS WELL AS THE SOUTHERN BLUEGRASS. WITH THE STORMS THROUGH THE PERIOD...EXPECT CLOUD TO GROUND LIGHTNING. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AMS/RJS
In the hours before
Special weather statement, Jul 3, 4:47 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUL 3 2011
KYZ045-053-054-032215-
LARUE-MARION-NELSON-
547 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LYONS AND BALLTOWN...
BLUE GAP AND NEW HAVEN...
ATHERTONVILLE...
GETHSEMANE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3752 8562 3767 8572 3773 8568 3775 8569
3780 8558 3768 8537 3765 8535 3766 8533
3765 8532
TIME...MOT...LOC 2147Z 317DEG 10KT 3770 8561
ALSpecial weather statement, Jul 3, 5:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT SUN JUL 3 2011
INZ083-089-KYZ023-032330-
DUBOIS-HANCOCK-PERRY-
538 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 635 PM EDT/535 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS JUST WEST OF DUBOIS AND PERRY
COUNTIES IN INDIANA...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
IRELAND AND HUNTINGBURG...
HUNTINGBURG AIRPORT AND JOHNSBURG...
SAINT HENRY AND MALTERSVILLE...
FERDINAND AND BRETZVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3851 8708 3851 8699 3850 8695 3850 8688
3853 8684 3853 8669 3826 8667 3816 8669
3791 8680 3789 8697 3789 8698 3790 8699
3794 8697 3794 8693 3799 8686 3801 8678
3810 8677 3811 8681 3820 8680 3821 8708
TIME...MOT...LOC 2237Z 253DEG 25KT 3855 8712 3833 8703
3809 8710 3791 8726
ALSpecial weather statement, Jul 3, 5:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 644 PM EDT SUN JUL 3 2011 KYZ046-054-032315- MARION-WASHINGTON- 644 PM EDT SUN JUL 3 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY WINDS... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...AND MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SPRINGFIELD... JIMTOWN... SIMSTOWN AND PENICK... RINELTOWN AND POPLAR CORNER... RILEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3776 8512 3754 8506 3758 8533 3765 8536 TIME...MOT...LOC 2245Z 254DEG 14KT 3763 8523 SCHOETTMER
Special weather statement, Jul 3, 6:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 712 PM EDT SUN JUL 3 2011 KYZ054-055-066-032345- BOYLE-CASEY-MARION- 712 PM EDT SUN JUL 3 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY WINDS... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LEBANON...AND MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BRUMFIELD... FORKLAND AND MITCHELLSBURG... PEYTONS STORE... PARKSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3761 8488 3743 8493 3755 8513 3762 8513 TIME...MOT...LOC 2313Z 289DEG 15KT 3756 8506 SCHOETTMER
Special weather statement, Jul 3, 6:18 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SUN JUL 3 2011
INZ076-083-084-089-040000-
CRAWFORD-DUBOIS-ORANGE-PERRY-
718 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 716 PM EDT/616 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF SHOALS...TO 13 MILES EAST OF JASPER...TO 11 MILES EAST OF
SANTA CLAUS...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
ENGLISH...
LILLY DALE AND WICKLIFFE...
SAINT CROIX AND NORTON...
GERALD AND FRENCH LICK MUNICIPAL AIRPORT...
WEST FORK AND FRENCH LICK...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.
THE STRONGEST STORM WILL AFFECT THE TOWN OF DUBOIS IN NORTHEAST
DUBOIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3869 8636 3822 8632 3819 8638 3816 8636
3811 8640 3813 8645 3810 8647 3808 8643
3806 8644 3804 8652 3794 8651 3800 8681
3809 8677 3811 8681 3829 8678 3852 8685
3853 8669 3862 8668
TIME...MOT...LOC 2317Z 272DEG 22KT 3856 8681 3834 8669
3813 8671
ALSpecial weather statement, Jul 3, 6:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT SUN JUL 3 2011
INZ089-KYZ023-024-026-040015-
BRECKINRIDGE-HANCOCK-OHIO-PERRY-
640 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
HAWESVILLE TO 10 MILES SOUTHEAST OF HAWESVILLE TO MASONVILLE...AND
MOVING SOUTHEAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
VICTORIA CROSSROADS...
HOLT AND MATTINGLY...
HARDINGROVE AND DEANEFIELD...
TAR FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
3775 8683 3780 8683 3784 8686 3783 8691
3784 8692 3800 8683 3792 8634 3768 8640
3754 8676 3760 8699
TIME...MOT...LOC 2340Z 294DEG 13KT 3794 8663 3777 8665
3764 8695
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 28 min |
| Jul 3, 7:30 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| Jul 3, 7:54 PM CDT | Special Weather Statement | LMK | Hardin, Hart, Larue | 21 min |
| Jul 3, 8:05 PM CDT | Special Weather Statement | LMK | Jefferson | 25 min |
| Jul 3, 8:26 PM CDT | Special Weather Statement | LMK | Edmonson | 34 min |
| Jul 3, 9:13 PM CDT | Special Weather Statement | LMK | Marion | 32 min |
| Jul 3, 9:21 PM CDT | Special Weather Statement | LMK | Franklin | 24 min |
| Jul 3, 9:41 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 34 min |
| Jul 4, 7:30 AM CDT | Special Weather Statement | LMK | Barren | 30 min |
| Jul 4, 7:34 AM CDT | Severe Thunderstorm Warning | LMK | Barren | 26 min |
| Jul 4, 7:57 AM CDT | Special Weather Statement | LMK | Barren | 33 min |
| Jul 4, 8:22 AM CDT | Areal Flood Advisory | LMK | Barren, Warren | 110 min |
| Jul 4, 8:25 AM CDT | Special Weather Statement | LMK | Casey | 35 min |
| Jul 4, 9:11 AM CDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 79 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.